MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE STRYKER 2-0 KNOT PUSHER/SUTURE CUTTER AND SLOTTED CANNULA SET; ACCESSORIES, ARTHROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE STRYKER 2-0 KNOT PUSHER/SUTURE CUTTER AND SLOTTED CANNULA SET; ACCESSORIES, ARTHROSCOPIC
Catalog Number 4721
Health Effect - Clinical Code Injury (2348)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for investigation therefore the reported failure mode was not confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: the slide had cut the edge of the patients skin.Probable root cause: design: knot pusher/suture cutter or slotted cannula tip too sharp; non-cutting edges not broken/rounded; process: insufficient deburring/polishing.Application: inattentiveness to sharp cutting edge of device.The device manufacturer date is not known.
 
Event or Problem Description
It was reported that the product cut the patients skin.

Brand Name
STRYKER 2-0 KNOT PUSHER/SUTURE CUTTER AND SLOTTED CANNULA SET
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7612078
Report Number0002936485-2018-00486
Device Sequence Number16541724
Product Code NBH
UDI-Device Identifier07613327364699
UDI-Public07613327364699
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4721
Device Lot Number003091
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR